Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2015, 4:43 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 19, 2015, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WUUS52 KRAH 192043 SVRRAH NCC057-151-192130- /O.NEW.KRAH.SV.W.0071.150619T2043Z-150619T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 443 PM EDT FRI JUN 19 2015 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA... SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 530 PM EDT * AT 442 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 13 MILES EAST OF HIGH ROCK LAKE...OR 13 MILES SOUTHEAST OF LEXINGTON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...DENTON...GORDONTOWN... MARTHA AND ULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3578 8012 3570 7969 3551 7979 3559 8019 TIME...MOT...LOC 2042Z 288DEG 17KT 3567 8007 $$ PWB
2 follow-up statements
782
WWUS52 KRAH 192059
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT FRI JUN 19 2015
NCC057-192108-
/O.CAN.KRAH.SV.W.0071.000000T0000Z-150619T2130Z/
DAVIDSON NC-
459 PM EDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3576 8005 3570 7969 3551 7979 3556 8006
3557 8007
TIME...MOT...LOC 2058Z 288DEG 17KT 3565 7998
$$
NCC151-192130-
/O.CON.KRAH.SV.W.0071.000000T0000Z-150619T2130Z/
RANDOLPH NC-
459 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN RANDOLPH COUNTY...
AT 458 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST
OF ASHEBORO...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL WAS REPORTED
WITH THIS STORM EARLIER.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...ULAH AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3576 8005 3570 7969 3551 7979 3556 8006
3557 8007
TIME...MOT...LOC 2058Z 288DEG 17KT 3565 7998
$$
PWB123
WWUS52 KRAH 192115
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT FRI JUN 19 2015
NCC151-192124-
/O.CAN.KRAH.SV.W.0071.000000T0000Z-150619T2130Z/
RANDOLPH NC-
515 PM EDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THE
WARNING HAS BEEN CANCELED. HOWEVER... ADDITIONAL STRONG STORMS WERE
APPROACHING FROM THE WEST. REMAIN READY TO TAKE SHELTER IN AN
INTERIOR ROOM IF ADDITIONAL WARNINGS ARE ISSUED.
LAT...LON 3576 8005 3570 7969 3551 7979 3556 8006
3557 8007
TIME...MOT...LOC 2106Z 288DEG 17KT 3563 7989
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:15 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 19, 1:15 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EDT FRI JUN 19 2015
.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF TROPICAL STORM
BILL APPROACHES THE REGION FROM THE WEST. THE RIDGE WILL STRENGTHEN
AGAIN NEXT WEEK AS A STATIONARY FRONT LINGERS ACROSS THE OHIO VALLEY
AND THE VIRGINIAS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1005 AM FRIDAY...
THE PATTERN...ONE CHARACTERIZED BY A STRONG SUB-TROPICAL RIDGE OVER
THE SOUTHEAST US AND A PRIMARY SURFACE FRONTAL ZONE DRAPED ACROSS
THE OH VALLEY...HAS CHANGED LITTLE VERSUS RECENT DAYS...ALBEIT WITH
SOME SLIGHT WEAKENING AND RETREAT OF THE SUB-TROPICAL RIDGE PER
MARGINALLY LOWER MID LEVEL HEIGHTS OVER THE SOUTHEAST THAN RECENT
DAYS. NONETHELESS...850 MB TEMPERATURES BENEATH THE RIDGE REMAIN
SIMILARLY HOT BETWEEN 18-20 C FROM THE GULF COAST TO THE DELMARVA...
SO A GENERALLY PERSISTENCE FORECAST WILL BE A GOOD STARTING POINT.
GIVEN THE FORECAST CONTINUED SLIGHT WEAKENING AND RETREAT OF THE
RIDGE...AND A DECREASE IN LOW LEVEL THICKNESS VALUES BETWEEN 18-00Z
PERHAPS AS A RESULT OF EARLIER AND/OR BETTER COVERAGE OF INITIAL
SHOWERS AND STORMS TODAY...HIGH TEMPERATURES WILL LIKELY BE A COUPLE
OF DEGREES COOLER ON AVG THAN THOSE OF THU...WITH THE MOST NOTABLE
CHANGE OVER THE NORTHERN PIEDMONT.
CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE LEE TROUGH OVER
WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM TEMPERATURES FROM
CENTRAL SC TO SOUTHERN NC. BOTH THE THERMODYNAMIC AND KINEMATIC
ENVIRONMENT OVER NC LIKEWISE REMAINS VERY SIMILAR TO RECENT
DAYS...WITH A FREEZING LEVEL AROUND 14 K FT/MODEST MID LEVEL LAPSE
RATES AROUND 6.5 C/KM AND MULTICELL-ORGANIZING BULK SHEAR VALUES
RANGING FROM AROUND 15 KTS OVER THE SANDHILLS TO 25-30 KTS OVER THE
NORTHERN PIEDMONT.
MORNING RAOB DATA FROM BOTH GSO AND MHX DO DEPICT SLIGHTLY DRIER AIR
JUST ABOVE THE SURFACE THAN IN RECENT DAYS...WHICH MAY MANIFEST AS A
LITTLE MORE MIXING OUT OF SFC DEWPOINTS AND RESULTANT SLIGHTLY
WEAKER INSTABILITY. HOWEVER...AT LEAST MODERATE INSTABILITY IS
LIKELY GIVEN THE RELATIVELY STEEP LAPSE RATES ABOVE SURFACE
TEMPERATURES IN THE 90S...WITH DCAPE AGAIN IN EXCESS OF 1000 J/KG.
LIKE THU...THE PRIMARY HAZARD WILL BE FROM DAMAGING DOWNBURST
WINDS...WITH A LESSER THREAT OF MARGINALLY SEVERE HAIL. LOCALIZED
FLOODING WILL ALSO BE POSSIBLE...PARTICULARLY WHERE STORMS REPEAT
OVER AREAS THAT RECEIVED RAIN IN RECENT DAYS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
AS OF 345 AM EDT FRIDAY...
CONVECTION IS LIKELY TO BE ONGOING TONIGHT AT THE START OF THE
SHORT TERM PERIOD. THE CONVECTION WILL SHIFT EASTWARD WITH TIME
AND DEMONSTRATE A SLOW WEAKENING LATE IN THE EVENING AND DURING
THE OVERNIGHT HOURS. LOWS SHOULD RANGE IN THE 60 TO 75 RANGE.
THE REMNANTS OF BILL WILL MOVE FROM THE MID-MISSISSIPPI VALLEY
TOWARD THE SOUTHERN APPALACHIANS ON SATURDAY. AN INCREASE IN
CLOUD COVER AND THE WEAKENING RIDGE WILL RESULT IN MAX
TEMPERATURES SIMILAR OR JUST A NUDGE COOLER THAN FRIDAY.
SCATTERED CONVECTION IS ONCE AGAIN EXPECTED ON SATURDAY
AFTERNOON... MOST FAVORED ACROSS THE WESTERN AND NORTHERN PIEDMONT
IN PROXIMITY TO THE APPROACHING UPPER TROUGH AND DEEP MOISTURE.
-BLAES
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 115 PM FRIDAY...
LINGERING CONVECTION AND CLOUDINESS FROM THE PASSAGE OF TC BILLS
REMANTS WILL BE EXITING THE AREA SUNDAY MORNING. WITH INCREASING SUN
AND SUBSIDENCE IN THE AFTERNOON...HIGHS ARE EXPECTED TO AGAIN REACH
THE MID TO UPPER 90S.
INITIAL ZONAL FLOW ON MONDAY WILL QUICKLY VEER TO NORTHWESTERLY AS A
RATHER BROAD UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST
THROUGH THURSDAY. AS THE HEIGHTS BUILD...THE AIRMASS OVER THE AREA
WILL WARM A BIT ON MONDAY...GENERALLY RANGING FROM UPPER 90S NORTH
TO 100-102 SOUTH...AND PERSIST THROUGH THURSDAY. MORNING MINIMUM
TEMPERATURES WILL ALSO FOLLOW A SIMILAR STEADY STATE TREND...72 TO
76 DEGREES. IN ADDITION TO DIURNAL CONVECTION IN CLIMATOLOGICALLY
FAVORED AREAS AND WIDELY SCATTERED AIRMASS SHOWERS AND THUNDERSTORMS
EACH DAY...A SERIES OF UPPER PERTURBATIONS ORIGINATING FROM UPSTREAM
CONVECTION ARE EXPECTED TO RIDE THE NORTHWEST FLOW ACROSS THE
SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC REGION. THE TIMING OF
THESE WAVES WILL BE A MAJOR FACTOR IN THE STRENGTH AND COVERAGE OF
ACTIVITY THROUGH THE PERIOD.
PERHAPS SOME RELIEF IS IN SIGHT AS THE WEEKEND APPROACHES. AN
AMPLIFYING RIDGE IN THE MOUNTAIN WEST WILL INDUCE DOWNSTREAM
TROFFING IN THE EASTERN CONUS...WITH NOTABLY COOLER AIR MAKING A
PUSH SOUTH OUT OF THE GREAT LAKES REGION. THE FRONTAL ZONE
ASSOCCIATED WITH THIS AIRMASS WILL BE APPROACHING THE AREA FROM THE
NORTHWEST ON FRIDAY...INCREASING OUR CHANCE OF RAIN AS WELL AS
KNOCKING 5-8 DEGREES OFF OUR HIGH TEMPERATURES FRIDAY...WHICH WOULD
STILL KEEP US WELL ABOVE NORMAL IN THE LOW TO MID 90S. A FURTHER
COOLOFF TOWARDS CLIMATOLOGICAL HIGHS IN THE UPPER 80S MIGHT BE ON
THE HORIZON FOR NEXT WEEKEND...STAY TUNED (AND COOL).
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 740 AM THURSDAY...
EVENING AND OVERNIGHT CONVECTION HAS DIMINISHED TO JUST A ROGUE
SHOWER OR TWO NOTED AT DAYBREAK WITH AN AREA OF SCT-BKN MID CLOUDS
ACROSS THE COASTAL PLAIN AND EASTERN PIEDMONT. A FEW NON TAF SITE
LOCATIONS WERE REPORTING SOME MVFR CIGS AND VSBYS. GENERALLY FAIR
WEATHER IS EXPECTED DURING THE MORNING HOURS TODAY WITH A VEIL OF
HIGH CIRRUS. DIURNAL CUMULUS WILL DEVELOP DURING THE LATE MORNING
WITH ANOTHER STORMY LATE AFTERNOON AND EVENING EXPECTED.
THUNDERSTORMS WILL INITIALLY BE MOST NUMEROUS ACROSS THE TRIAD AREA
AND TRANSITION EASTWARD AS ADDITIONAL CONVECTION DEVELOPS IN THE
SANDHILLS AND SOUTHERN PIEDMONT. THE CONVECTION WILL GENERALLY
DECREASE IN COVERAGE AND INTENSITY LATE IN THE EVENING...ALTHOUGH
SOME PRECIPITATION WILL PERSIST IN THE EARLY MORNING HOURS ON
SATURDAY. THE SURFACE PRESSURE FIELD WILL REMAIN WEAK TODAY
RESULTING IN GENERALLY LIGHT AND VARIABLE WINDS FROM THE SOUTHWEST
THAT SHOULD VEER AROUND TO MORE NORTHERLY LATER TODAY.
LOOKING BEYOND THE 24 HOUR TAF PERIOD...VFR CONDITIONS ARE GENERALLY
EXPECTED FOR MUCH OF THE PERIOD ALTHOUGH ANOTHER ROUND OF SCATTERED
AFTERNOON AND EVENING CONVECTION IS EXPECTED ON SATURDAY. SUNDAY MAY
FEATURE A LULL IN THE PRECIPITATION COVERAGE BEFORE MORE AFTERNOON
AND EVENING STORMS ARRIVE FOR MONDAY AND TUESDAY. -BLAES
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
RDU RECORDS
06/19 102 1944 73 2010
06/20 102 1887 77 1924
06/21 101 1933 75 1933
GSO RECORDS
06/19 100 1944 77 1970
06/20 100 1924 75 2009
06/21 100 1933 75 1924
FAY RECORDS
06/19 102 1944 75 1948
06/20 102 1970 77 2009
06/21 105 1933 74 1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NCZ042-043-077-078-085-086-088-089.
&&
SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...BLAES
CLIMATE...RAHHazardous weather outlook, Jun 19, 4:02 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 402 PM EDT FRI JUN 19 2015 NCZ007>011-021>026-038>040-202015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- 402 PM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE 90S AND HEAT INDICES NEAR 100 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ042-043-077-078-085-086-088-089-202015- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 402 PM EDT FRI JUN 19 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. VERY HOT CONDITIONS...WITH TEMPERATURES AROUND 100 DEGREES AND HEAT INDICES BETWEEN 105 AND 110 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ027-028-041-073>076-083-084-202015- NASH-EDGECOMBE-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 402 PM EDT FRI JUN 19 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 98 AND 103 DEGREES THIS AFTERNOON. IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND 108 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 19, 2:45 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT FRI JUN 19 2015 NCZ038-039-191945- RANDOLPH NC-DAVIDSON NC- 245 PM EDT FRI JUN 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN RANDOLPH AND SOUTHEASTERN DAVIDSON COUNTIES UNTIL 345 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT 15 MPH. SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THIS STORM. THE STORM WILL BE APPROACHING THE NORTH CAROLINA ZOO NEAR ASHEBORO BY 330 PM AND VISITORS SHOULD BE PREPARED TO SEEK SHELTER INDOORS. LOCATIONS IMPACTED INCLUDE... ASHEBORO...RANDLEMAN...DENTON...ULAH...GORDONTOWN AND MARTHA. LAT...LON 3561 8017 3581 8016 3582 7980 3560 7980 TIME...MOT...LOC 1841Z 280DEG 12KT 3571 8009 13
Special weather statement, Jun 19, 3:35 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI JUN 19 2015
NCZ038-192030-
DAVIDSON NC-
335 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DAVIDSON
COUNTY UNTIL 430 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCER...OR 7 MILES NORTHEAST OF
SALISBURY...MOVING EAST AT 15 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...DENTON...
GORDONTOWN...HIGH ROCK LAKE MARINA & CAMPGROUND...HIGH ROCK BOAT DOCK
MARINA AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
3585 8042 3584 8040 3585 8039 3586 8039
3591 8005 3565 8006 3565 8030 3568 8033
3571 8032 3572 8033 3572 8042 3574 8046
3577 8045 3579 8048 3581 8047
TIME...MOT...LOC 1935Z 264DEG 15KT 3576 8042
77Special weather statement, Jun 19, 3:53 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT FRI JUN 19 2015
NCZ086-088-192100-
CUMBERLAND NC-HOKE NC-
353 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
CUMBERLAND AND SOUTHEASTERN HOKE COUNTIES UNTIL 500 PM EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING EAST AT 10 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...ANTIOCH...HOPE MILLS...ROCKFISH AND SILVER
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3485 7923 3503 7924 3508 7887 3489 7886
3488 7893 3492 7896 3495 7904 3486 7916
TIME...MOT...LOC 1952Z 261DEG 9KT 3494 7915
77Local storm report, Jun 19, 4:11 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 1 NNE MARTHA 35.64N 80.00W
06/19/2015 E1.00 INCH RANDOLPH NC EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT NC HWY 49 AND BRANTLEY
GORDON RD... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1500708
SECSpecial weather statement, Jun 19, 4:18 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT FRI JUN 19 2015
NCZ039-040-075-192115-
RANDOLPH NC-MOORE NC-CHATHAM NC-
418 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...NORTHWESTERN MOORE AND SOUTHWESTERN CHATHAM COUNTIES UNTIL
515 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEAGROVE...OR NEAR NORTH CAROLINA ZOO...
MOVING EAST AT 20 MPH.
DIME SIZE HAIL... WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SILER CITY...SEAGROVE...HARPERS CROSSROADS...
HIGHFALLS...HASTY...ULAH...GLENDON AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3565 7987 3572 7945 3544 7941 3548 7976
3551 7977 3551 7984
TIME...MOT...LOC 2017Z 263DEG 16KT 3558 7978
77Local storm report, Jun 19, 4:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 SSW GORDONTOWN 35.71N 80.14W
06/19/2015 E0.88 INCH DAVIDSON NC TRAINED SPOTTER
NICKEL SIZE HAIL SOUTHEAST OF LEXINGTON
&&
EVENT NUMBER RAH1500709
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:01 PM EDT | Special Weather Statement | RAH | Franklin | 29 min |
| Jun 18, 8:09 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 66 min |
| Jun 18, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 48 min |
| Jun 18, 8:21 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| Jun 18, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 40 min |
| Jun 18, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash, Wake, Wilson | 65 min |
| Jun 18, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 18, 9:05 PM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Nash, Wake | 3 hr |
| Jun 18, 9:13 PM EDT | Special Weather Statement | RAH | Halifax | 62 min |
| Jun 18, 9:16 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Jun 18, 9:18 PM EDT | Special Weather Statement | RAH | Durham, Orange | 57 min |
| Jun 18, 9:27 PM EDT | Flash Flood Warning | RAH | Durham, Wake | 2 hr |
| Jun 18, 9:45 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wilson | 90 min |
| Jun 18, 9:49 PM EDT | Special Weather Statement | RAH | Halifax | 56 min |
| Jun 18, 9:54 PM EDT | Flash Flood Warning | RAH | Wake | 96 min |
| Jun 18, 10:15 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Jun 18, 11:31 PM EDT | Areal Flood Warning | RAH | Wake | 6 hr |
| Jun 19, 12:13 AM EDT | Areal Flood Warning | RAH | Edgecombe, Nash | 6 hr |
| Jun 19, 2:45 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Jun 19, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 55 min |
| Jun 19, 3:34 PM EDT | Heat Advisory | RAH | Anson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 11 more | 27 hr |
| Jun 19, 3:35 PM EDT | Special Weather Statement | RAH | Davidson | 55 min |
| Jun 19, 3:53 PM EDT | Special Weather Statement | RAH | Hoke | 67 min |
| Jun 19, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 51 min |
| Jun 19, 4:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 45 min |
| Jun 19, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 46 min |
| Jun 19, 5:21 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Randolph | 54 min |
| Jun 19, 5:41 PM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Jun 19, 5:46 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 119 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Jun 19, 5:58 PM EDT | Special Weather Statement | RAH | Harnett | 47 min |
| Jun 19, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 36 min |
| Jun 19, 6:09 PM EDT | Special Weather Statement | RAH | Stanly | 66 min |
| Jun 19, 6:18 PM EDT | Areal Flood Advisory | RAH | Guilford | 117 min |
| Jun 19, 6:26 PM EDT | Special Weather Statement | RAH | Wayne | 64 min |
| Jun 19, 6:28 PM EDT | Special Weather Statement | RAH | Lee, Moore | 62 min |
| Jun 19, 6:37 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 19, 6:48 PM EDT | Special Weather Statement | RAH | Harnett | 57 min |
| Jun 19, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 60 min |
| Jun 19, 7:10 PM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Jun 19, 7:40 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Jun 19, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 65 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 44 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 44 min |
| Jun 19, 7:58 PM EDT | Special Weather Statement | RAH | Person | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.